MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 214710
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the deployment gun cutted the suture upon tention.The procedure was successfully completed with the same device.No patient consequences or surgical delay reported.The device is available for evaluation.
 
Additional Manufacturer Narrative
H10 additional narrative: investigation summary
=
> according to the information provided, it was reported that during a rotator cuff repair procedure the deployment gun cutted the suture upon tension.The procedure was successfully completed with the same device.The complaint gun was received and evaluated.Visual inspection revealed several marks on the gun suggesting that the device has been heavily used on the field.In addition, stains were found on the trigger, possible related to the sterilization method.This device is required to be thoroughly cleaned to avoid friction during deployment.Since the suture was not returned, it's no possible to evaluate if the suture condition could preclude the device to function as expected, therefore, the complaint cannot be confirmed.A definitive root cause for the user to have experienced this failure could not be confirmed at this moment.A manufacturing record evaluation was performed for the finished device [1006002] number, and no non-conformances were identified.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device [1006002] number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10087803
Report Number1221934-2020-01439
Device Sequence Number16887548
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214710
Device Catalogue Number214710
Device Lot Number1006002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer05/28/2020
06/11/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date05/29/2020
06/11/2020
Patient Sequence Number1